MAUDE Adverse Event Report: COVIDIEN 12ML SYRINGE REGULAR LUER RP; SYRINGE, PISTON

COVIDIEN 12ML SYRINGE REGULAR LUER RP; SYRINGE, PISTON
Model Number 8881512852
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they went to transfer blood from the syringe using a blood transfer device and the tip of the syringe broke during the transfer.
 
Additional Manufacturer Narrative
A review of the device history record revealed no discrepancies that may have contributed to the reported condition.A photograph was provided by the customer and was evaluated.In the photograph the reported condition is observed with an oblique fracture originating near the base of the luer tip.It cannot be confirmed if the sample met original specifications before use.No other damage or issues are observed in the photograph.The oblique fracture suggests that a force was applied perpendicular to the axis of the luer tip which caused the breakage.The amount of force applied is unknown and the cause of force is unknown.The method of root cause analysis implemented in this investigation was to conduct a six m assessment that evaluated potential causes.In the event where a deficiency originated during manufacturing, the most probable root cause of the reported condition is likely a mechanical jam occurring in the transport system which was not properly removed from the process.

Brand Name
12ML SYRINGE REGULAR LUER RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key10049468
Report Number1424643-2020-00576
Device Sequence Number2848448
Product Code FMF
UDI-Device Identifier20884521012070
UDI-Public20884521012070
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881512852
Device Catalogue Number8881512852
Device Lot Number18K12063X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date05/21/2020
Patient Sequence Number1